Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 4, NWS North Platte, NE

March 11, 201018 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Mar 11, 2010, 2:24 AM MST for 18 counties in Nebraska. It took effect at Mar 11, 2010, 9:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2010, 2:24 AM MST (09:24 UTC)
In effect from
Mar 11, 2010, 9:00 AM MST
Expired
Mar 11, 2010, 5:00 PM MST
In force
8 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 70 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WWUS73 KLBF 110924
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 AM CST THU MAR 11 2010

...STRONG WINDS TODAY ACROSS MOST OF WESTERN AND NORTH CENTRAL
NEBRASKA...

.DEEP LOW PRESSURE WILL LOOP THROUGH WESTERN IOWA TODAY...TONIGHT
AND FRIDAY PRODUCING NORTHWEST WINDS OF 30 TO 35 MPH. A SLIGHT
DECREASE IN WIND SPEED IS POSSIBLE . THIS ADVISORY WILL LIKELY BE
EXTENDED THROUGH FRIDAY IN SOME AREAS AS THE LOW PRESSURE
CONTINUES TO CIRCULATE THROUGH IOWA.

NEZ005-008-022>026-035>038-056>059-069>071-094-111730-
/O.NEW.KLBF.WI.Y.0004.100311T1600Z-100312T0000Z/
EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...
EUSTIS...CODY...MERRIMAN...KILGORE
324 AM CST THU MAR 11 2010 /224 AM MST THU MAR 11 2010/

...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. 

* NORTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH THIS MORNING AND
  REMAIN STRONG THROUGHOUT THIS AFTERNOON...TONIGHT AND FRIDAY. A
  SLIGHT DECREASE IN WIND SPEED IS EXPECTED TONIGHT WHICH MAY
  ALLOW THE ADVISORY TO BE CANCELLED IN SOME AREAS. THIS ADVISORY
  WILL LIKELY BE EXTENDED INTO FRIDAY ALONG AND EAST OF HIGHWAY
  83.

* NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 50 MPH IN OPEN AREAS.

* THE STRONG WINDS IN COMBINATION WITH SCATTERED SNOW SHOWERS WILL
  REDUCE VISIBILITY TO 1 MILE AT TIMES TODAY. AN INCH OR LESS SNOW
  ACCUMULATION WILL OCCUR TODAY. NO SIGNIFICANT TRAVEL IMPACTS ARE
  EXPECTED AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
373 
WWUS73 KLBF 112337
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM CST THU MAR 11 2010

...WINDS BEGINNING TO DIMINISH ACROSS WESTERN AND SOUTHWESTERN NEBRASKA...

.STRONG NORTHWESTERLY WINDS WILL CONTINUE TO DIMINISH THIS EVENING
BUT REMAIN ON THE BREEZY SIDE OVERNIGHT. LOOK FOR NORTHWESTERLY
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH THIS
EVENING...DIMINISH TO 15 TO 25 MPH LATER TONIGHT. 

NEZ005-008-022>026-035>038-056>059-069>071-094-120045-
/O.EXP.KLBF.WI.Y.0004.000000T0000Z-100312T0000Z/
EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...
EUSTIS...CODY...MERRIMAN...KILGORE
537 PM CST THU MAR 11 2010 /437 PM MST THU MAR 11 2010/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING. 

WINDS ACROSS WESTERN AND SOUTHWESTERN NEBRASKA WILL CONTINUE TO
DIMINISH THIS EVENING. AFTER MIDNIGHT...WINDS WILL DECREASE TO 15
TO 25 MPH. 

$$

CLB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 10, 2:28 PM MST, 11 hours 56 minutes earlier.

Area forecast discussion, Mar 10, 2:28 PM MST, 11 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CST WED MAR 10 2010

.SYNOPSIS...
DOUBLE H5 LOW OVER THE SOUTH DAKOTA AND NORTHERN NEBRASKA WITH H5
LOW OVER OKLAHOMA. AS SEEN IN IR.

&&

.DISCUSSION...
MODELS IN GOOD AGREEMENT TODAY AND HAVE GOOD CONFIDENCE IN THE
FORECAST. GFS AND NAM BOTH PICKING UP ON PRECIPITATION OVER
SOUTHWEST NEBRASKA THIS AFTERNOON. HAVE UPPED POPS TONIGHT ACROSS
SOUTHWEST AND NORTH CENTRAL AS H5 LOWS SWING BACK TO THE EAST. QPF
ON THE LOW SIDE OF HPC MOST PLACES WILL SEE AN INCH OR LESS OF
SNOW TONIGHT. THURSDAY WILL BE MORE INTERESTING AS LOW OVER
OKLAHOMA TURNS NORTH AND DEEPENS AS ENERGY FROM THE DAKOTA SYSTEM
IS ABSORBED COMBINED. TEMPERATURES WILL REMAIN IN THE 30S ON
THURSDAY AND FRIDAY AS COLDER AIR FROM THE NORTHWEST IS DRAWN INTO
THE BACKSIDE OF THIS SYSTEM. HAVE UNDERCUT GUIDANCE BY AROUND 5
DEGREES WITH 850MB TEMPERATURES -3 TO -5C AND 700-850MB
THICKNESSES FALLING INTO THE 520 TO 530 RANGE TONIGHT AND
CONTINUING THROUGH FRIDAY. STRONG DEFORMATION ZONE WITH ABUNDANT
LIFT AND STRONG PRESSURE GRADIENT WILL SEE DETERIORATING
CONDITIONS THROUGH THE DAY WEDNESDAY INTO FRIDAY ESPECIALLY OVER
NORTH CENTRAL. WILL ISSUE A WINTER STORM WATCH FOR NORTH CENTRAL
NEBRASKA EAST OF A LINE FROM AINSWORTH TO BROKEN BOW WHERE
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE WITH THE SYSTEM
THROUGH THE NIGHT FRIDAY. THE QUESTION HAS BEEN THE AMOUNT OF COLD
AIR WITH THE SYSTEM. TIME OF SEASON WITH CALVING OPERATIONS ACROSS
THE AREA AND WINDY CONDITIONS EXPECTED AND A SIGNIFICANT AMOUNT OF
SNOWFALL BELIEVE JUSTIFY THE WATCH. WIND ADVISORY POSSIBLE FOR
PORTIONS OF WESTERN NEBRASKA THURSDAY AND FRIDAY WITH TIGHT
PRESSURE GRADIENT. SYSTEM TO WIND DOWN FRIDAY NIGHT INTO SATURDAY
WITH SOME SUN ON SATURDAY. WITH ANOTHER SOUTHERN STREAM SYSTEM
MOVING ONTO THE PLAINS SUNDAY NIGHT INTO MONDAY BOTH GFS AND EURO
ARE BRINGING SOME PRECIPITATION TO WESTERN NEBRASKA. HAVE LEFT
SILENT POPS FOR NOW. TEMPERATURES WARMING INTO THE 50S THROUGH MID WEEK.

&&

.AVIATION...
MOSTLY MVFR CONDITIONS ARE EXPECTED FOR WESTERN AND CENTRAL NEBRASKA
TONIGHT INTO THURSDAY MORNING...INCLUDING THE KLBF AND KVTN TAF
SITES. IT IS POSSIBLE THAT IFR MAY BE EXPERIENCED IN ANY AREAS OF
SNOW. SFC WINDS WILL BE NORTH AT 10 KTS...INCREASING TO 15 KTS WITH
GUSTS TO 25 KTS AFTER 06Z THURSDAY.

&&

.HYDROLOGY...
HYDROLOGY CONCERNS CONTINUE OVER NORTH CENTRAL NEBRASKA WHERE THE
ELKHORN RIVER IS OUT OF ITS BANKS. SOME REPRIEVE FOR NORTH CENTRAL
TODAY AS THEY HAVE RECEIVED LITTLE PRECIPITATION. HYDROLOGY
CONCERNS RETURN THURSDAY EVENING WITH EXPECTED QPF.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...POWER
AVIATION...TAYLOR
HYDROLOGY...13
Hazardous weather outlook, Mar 10, 4:06 PM MST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
506 PM CST WED MAR 10 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-112315-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
506 PM CST WED MAR 10 2010 /406 PM MST WED MAR 10 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A FLOOD WARNING CONTINUES FOR THE ELKHORN RIVER IN HOLT COUNTY.
RUNOFF FROM RAIN AND SNOW MELT CONTINUE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY AND FRIDAY...A POWERFUL WINTER STORM WILL TRACK THROUGH
THE LOWER MISSOURI BASIN.

THE TRACK OF THE SURFACE LOW LOOPING THROUGH IOWA IS HIGHLY
FAVORABLE FOR STRONG WINDS ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA. A WIND ADVISORY WILL LIKELY BE REQUIRED FOR NORTHWEST
WINDS IN EXCESS OF 30 MPH THURSDAY AND FRIDAY ACROSS MOST OF
WESTERN AND NORTH CENTRAL NEBRASKA.

SNOW AND STRONG WINDS ON THE WEST SIDE OF THE SYSTEM COULD AFFECT
AREAS EAST OF HIGHWAY 83...WITH WINTER STORM OR EVEN BLIZZARD
CONDITIONS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:40 AM MSTWinter Storm WarningLBFBoyd, Garfield, Holt, Keya Paha, Loup, Rock and 1 more32 hr
Mar 11, 1:50 PM MSTWinter Weather AdvisoryLBFBlaine, Brown, Cherry, Custer21 hr

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.